MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00412, 0001032347-2020-00413, 0001032347-2020-00414, 0001032347-2020-00415.Medical products: sternalock blu system plate, 4 hole l-plate 100 degrees, part# 73-2643, lot# ni; sternalock blu system screw, cancellous cross-drive locking 2.4 x 10mm, part# 73-2410, lot# ni; sternalock blu system screw, cancellous cross-drive locking 2.4 x 12mm, part# 73-2412, lot# ni; sternalock blu system screw, cancellous cross-drive locking 2.4 x 14mm, part# 73-2414, lot# ni; sternalock blu system screw, cancellous cross-drive locking 2.4 x 16mm, part# 73-2416, lot# ni.
 
Event or Problem Description
It was reported the patient underwent a revision of sternal closure plates and screws due to bleeding.The patient was closed with new sternal closure devices.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported the patient underwent a revision due to bleeding one (1) day following closure with sternal plates and screws.It was reported the surgeon did not use the plate configuration recommended by the ifu in the original implantation surgery.One (1) out of the original three (3) plates were replaced in the revision.It was reported that no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section h2, h3, h6 and h10.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 4 HOLE L-PLATE 100 DEGREES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10483858
Report Number0001032347-2020-00411
Device Sequence Number4093325
Product Code HRS
UDI-Device Identifier00888233000987
UDI-Public00888233000987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2643
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer02/10/2021
03/03/2021
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date03/02/2021
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;